Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 7, 2020, 9:13 AM CDT for Rusk County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2020, 9:13 AM CDT (14:13 UTC)
- Expired
- Apr 7, 2020, 10:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WUUS53 KMPX 071413 SVRMPX WIC107-071500- /O.NEW.KMPX.SV.W.0002.200407T1413Z-200407T1500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Twin Cities/Chanhassen MN 913 AM CDT Tue Apr 7 2020 The National Weather Service in The Twin Cities has issued a * Severe Thunderstorm Warning for... Northern Rusk County in northwestern Wisconsin... * Until 1000 AM CDT. * At 913 AM CDT, a severe thunderstorm was located near Exeland, or 15 miles northwest of Ladysmith, moving east at 55 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Ladysmith, Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4556 9153 4564 9147 4564 9068 4540 9068 TIME...MOT...LOC 1413Z 282DEG 49KT 4563 9131 HAIL...1.00IN WIND...<50MPH $$
7 follow-up statements
798 WWUS53 KMPX 071418 SVSMPX Severe Weather Statement National Weather Service Twin Cities/Chanhassen MN 918 AM CDT Tue Apr 7 2020 WIC107-071500- /O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/ Rusk WI- 918 AM CDT Tue Apr 7 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTHERN RUSK COUNTY... At 917 AM CDT, a severe thunderstorm was located near Exeland, or 11 miles northwest of Ladysmith, moving east at 55 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4557 9138 4564 9134 4564 9068 4540 9068 TIME...MOT...LOC 1417Z 282DEG 49KT 4562 9122 HAIL...1.25IN WIND...<50MPH $$
112
WWUS53 KMPX 071425
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
925 AM CDT Tue Apr 7 2020
WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
925 AM CDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN RUSK COUNTY...
At 924 AM CDT, a severe thunderstorm was located 9 miles north of
Ladysmith, moving east at 55 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4554 9128 4564 9117 4564 9068 4540 9068
TIME...MOT...LOC 1424Z 282DEG 49KT 4560 9107
HAIL...1.50IN
WIND...<50MPH
$$200
WWUS53 KMPX 071431
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
931 AM CDT Tue Apr 7 2020
WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
931 AM CDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN RUSK COUNTY...
At 931 AM CDT, a severe thunderstorm was located 11 miles northeast
of Ladysmith, moving east at 55 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4552 9117 4564 9106 4564 9068 4540 9068
TIME...MOT...LOC 1431Z 282DEG 49KT 4558 9094
HAIL...1.50IN
WIND...<50MPH
$$793
WWUS53 KMPX 071436
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
936 AM CDT Tue Apr 7 2020
WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
936 AM CDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN RUSK COUNTY...
At 936 AM CDT, a severe thunderstorm was located 8 miles west of
Hawkins, or 11 miles east of Ladysmith, moving east at 55 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hawkins, Tony, Glen Flora, Ingram and Rusk County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4549 9105 4564 9094 4564 9068 4540 9068
TIME...MOT...LOC 1436Z 288DEG 49KT 4552 9089
HAIL...1.75IN
WIND...<50MPH
$$830
WWUS53 KMPX 071443
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
943 AM CDT Tue Apr 7 2020
WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
943 AM CDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR EAST CENTRAL RUSK COUNTY...
At 943 AM CDT, a severe thunderstorm was located over Hawkins, or 15
miles east of Ladysmith, moving east at 55 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hawkins, Glen Flora and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4547 9096 4558 9083 4561 9068 4540 9068
TIME...MOT...LOC 1443Z 282DEG 49KT 4550 9077
HAIL...1.75IN
WIND...<50MPH
$$886
WWUS53 KMPX 071449
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
949 AM CDT Tue Apr 7 2020
WIC107-071500-
/O.CON.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
949 AM CDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR EAST CENTRAL RUSK COUNTY...
At 949 AM CDT, a severe thunderstorm was located near Hawkins, or 21
miles east of Ladysmith, moving east at 55 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Hawkins and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4545 9088 4554 9080 4558 9068 4540 9068
TIME...MOT...LOC 1449Z 282DEG 49KT 4548 9065
HAIL...1.50IN
WIND...<50MPH
$$261
WWUS53 KMPX 071456
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
956 AM CDT Tue Apr 7 2020
WIC107-071506-
/O.EXP.KMPX.SV.W.0002.000000T0000Z-200407T1500Z/
Rusk WI-
956 AM CDT Tue Apr 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUSK COUNTY WILL
EXPIRE AT 1000 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. Another
thunderstorm will move through the same areas over the next 30
minutes. Small hail is possible with that storm, but severe weather
is not expected.
LAT...LON 4545 9088 4554 9080 4558 9068 4540 9068
TIME...MOT...LOC 1456Z 282DEG 49KT 4546 9054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 5:39 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 7, 5:39 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 539 AM CDT Tue Apr 7 2020 .UPDATE...For 12Z Aviation discussion below && .SHORT TERM...(Today through Wednesday) Issued at 312 AM CDT Tue Apr 7 2020 Showers and thunderstorms developing on the nose of a 50kt low- level jet look to persist from east central MN into west central WI this morning (along/north of Interstate 94), but then activity should diminish by the afternoon as lift diminishes. A punch of dry air (noted on early morning water vapor imagery) looks to bring rapidly clearing skies when it arrives this afternoon. Plenty of boundary layer mixing and 925mb temps from +10C to +14C should easily yield high temps in the 60-70 degree range across most of the area. The reinforcing cold front on Wednesday will signal the transition to below normal temps, which will last well into the long term period. Models are in good enough agreement to warrant 60-70 percent POPS across southern MN and central WI (generally along/south of I-94) on Wednesday. Right now just have showers mentioned, but may need to add thunder to the forecast in far southern MN where models are hinting at the potential for steep lapse rates and a couple hundred joules of MUCAPE. Highs will top out in the mid 40s to lower 50s on Wednesday under a brisk northwest wind. .LONG TERM...(Wednesday night through Monday) Issued at 312 AM CDT Tue Apr 7 2020 The true push of cold air arrives at the start of the long term forecast period, as 925mb temps plummet below 0C. Expect sub- freezing lows on Thursday morning for most locations, with highs only reaching the upper 30s to lower 40s. Cyclonic flow on the western periphery of the Great Lakes cyclone may bring a few showers to eastern areas (west central WI) on Thursday, but overall dry weather is expected through Friday. Model agreement for the weekend and beyond is still poor. The ECMWF features a wet forecast for Saturday into Monday as a trough noses into the Upper Midwest. Meanwhile, the GFS is well to the south (Southern Plains to southern MS Valley) with any notable precipitation. Therefore the NBM consensus low-chance POPS will have to do for now. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 539 AM CDT Tue Apr 7 2020 Showers and thunderstorms will move across east central MN and west central MN this morning, with widespread IFR ceilings/visibility (due to fog). Conditions improve to VFR this afternoon. Winds will continue to shift to the northwest, with gusts to 20 knots possible. KMSP...Showers will be in the vicinity of the site for the first 1-2 hours, and then we see improvement to VFR by this afternoon. /OUTLOOK FOR KMSP/ Wed...VFR. Chc -SHRA/MVFR. Wind NW 10-15G25kts. Thu...VFR. Wind WNW 10-15G25kts. Fri...VFR. Chc -SHRA/MVFR. Wind WNW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...LS AVIATION...LS
Hazardous weather outlook, Apr 7, 4:03 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 403 AM CDT Tue Apr 7 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 080915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 403 AM CDT Tue Apr 7 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected along and north of Interstate 94 this morning. Small hail is possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. River flooding will continue. Mostly minor flooding is expected or possible along the Minnesota and Mississippi Rivers. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Apr 7, 3:19 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
319 AM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM HAIL 2 N WAITE PARK 45.58N 94.22W
04/07/2020 U0.50 INCH STEARNS MN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0314 AM HAIL 4 SE LITTLE FALLS 45.94N 94.32W
04/07/2020 U0.50 INCH MORRISON MN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Special weather statement, Apr 7, 3:26 AM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
326 AM CDT Tue Apr 7 2020
MNZ043-044-050-070915-
Benton-Morrison-Mille Lacs-
326 AM CDT Tue Apr 7 2020
...A LINE OF STORMS WILL AFFECT CENTRAL MILLE LACS...NORTHEASTERN
BENTON AND SOUTHEASTERN MORRISON COUNTIES THROUGH 415 AM CDT...
At 325 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Rice to near
Royalton. Movement was east at 40 mph.
Dime size hail is possible with these storms.
Locations impacted include...
Milaca, Pierz, Royalton, Bock, Granite Ledge, Morrill, Buckman,
Little Rock, Genola, Hillman and Rum River.
This includes the following highways...
U.S. Highway 10 in Minnesota between mile markers 150 and 159.
U.S. Highway 169 between mile markers 192 and 203.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4587 9352 4579 9351 4576 9353 4574 9416
4589 9446 4605 9393
TIME...MOT...LOC 0825Z 261DEG 33KT 4581 9404 4587 9431
JPCSpecial weather statement, Apr 7, 4:28 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
428 AM CDT Tue Apr 7 2020
MNZ043-044-071015-
Morrison-Mille Lacs-
428 AM CDT Tue Apr 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MILLE LACS AND EAST
CENTRAL MORRISON COUNTIES...
At 428 AM CDT, a strong thunderstorm was located over Lastrup, or 15
miles east of Little Falls, moving northeast at 35 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Mille Lacs Lake, Pierz, Onamia, Lastrup, Vineland, Hillman and
Bayview.
This includes U.S. Highway 169 between mile markers 209 and 227.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4625 9372 4603 9352 4593 9403 4602 9419
4616 9390 4616 9381 4621 9380
TIME...MOT...LOC 0928Z 244DEG 30KT 4600 9405
CTGLocal storm report, Apr 7, 5:16 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 AM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HAIL LE CENTER 44.39N 93.74W
04/07/2020 E0.70 INCH LE SUEUR MN PUBLIC
&&Special weather statement, Apr 7, 5:56 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
556 AM CDT Tue Apr 7 2020
MNZ043-071130-
Morrison-
556 AM CDT Tue Apr 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MORRISON COUNTY...
At 556 AM CDT, a strong thunderstorm was located over Pillager, or 11
miles west of Brainerd, moving east at 40 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Crow Wing State Park.
LAT...LON 4633 9441 4630 9436 4627 9434 4626 9436
4626 9451 4631 9452 4633 9443
TIME...MOT...LOC 1056Z 265DEG 35KT 4631 9443
LSSpecial weather statement, Apr 7, 8:58 AM CDT, 15 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 858 AM CDT Tue Apr 7 2020 WIZ016-071515- Rusk- 858 AM CDT Tue Apr 7 2020 ...A LINE OF STORMS WILL AFFECT NORTHERN RUSK COUNTY... At 858 AM CDT, radar indicated strong thunderstorms were located along a line extending from near Trego to 6 miles west of Spooner to near Hertel. Movement was east at 45 mph. Dime size hail is possible with these storms. Locations impacted include... Hawkins, Glen Flora, Ingram and Rusk County Airport. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4544 9068 4560 9154 4564 9154 4564 9068 TIME...MOT...LOC 1358Z 282DEG 41KT 4592 9188 4581 9203 4576 9226
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:58 AM CDT | Special Weather Statement | MPX | Rusk | 77 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.